MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

B BRAUN MELSUNGEN AG INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4242008-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the event description: when removing the venous catheter, the nurse noticed that the catheter was broken.A piece of the catheter was stuck in the vein.Reportedly there was significant difficulty in removing the piece of catheter remaining in the vein.The fragment was removed with clamp.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the device history record for batch number 23g24g8273 and there were no defect encountered during in process and final control inspection.Sample evaluation: received one (1) pc of introcan safety 2 wl pur m 20gx32mm - eu without packaging.Observed the capillary had been broken off into 2 pieces.The tear off part pattern was a clean cut and the capillary was measured at around 28mm.As communicated in ifu, warning section stated that: do not re-use.Re-use of single-use devices creates a potential risk for patient or user.It may lead to contamination and/or impairment of functional capability.Contamination and/or limited functionality of the device may lead to injury, illness or death of the patient.In the case of an unsuccessful iv catheter placement attempt, remove the needle first to activate safety mechanism, then remove the catheter from patient and discard both.Never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter.Do not use scissors or sharp instruments at or near the insertion site.Reviewed assembly process: this product is assembled on automated assembly machines equipped with 100% vision system and test stations.Defective parts found out of the vision system criteria will be detected and rejected automatically.The process cards for the complaint batch show no abnormality.Conclusion: the returned sample was inspected and tear off capillary was observed.Batch analysis results show no such defect captured for the complaint batch.This defect is not due to manufacturing process.The tear off capillary shows a clean cut and is likely cut by a sharp tools.Complaint is not confirmed.We thank you for the opportunity to investigate and clarify this complaint.Should you need further clarification, please contact us for assistance.

Brand Name
INTROCAN SAFETY ® 2
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20728131
Report Number9610825-2024-00828
Device Sequence Number13009173
Product Code FOZ
UDI-Device Identifier04046955746026
UDI-Public(01)04046955746026(11)230724(17)280701(10)23G24G8273
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4242008-01
Device Lot Number23G24G8273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown